Oxaliplatin Ice may help decrease Side Effects?

Highlighted
Occasional Contributor

Oxaliplatin Ice may help decrease Side Effects?

I hope this link may help someone who is about to start chemo with Oxaliplatin. It is a small study that shows that keeping ice chips in the mouth during oxaliplatin chemotherapy may prevent cold sensitivity, a common oral side effect. I'm 6 cycles into my treatment, so it's a bit late for me. I can't have anything cold from the fridge, cold water burns my throat.

 

https://www.cancertodaymag.org/Pages/cancer-talk/Putting-Chemotherapy-Side-Effects-on-Ice.aspx

Reply
0 Kudos
4 REPLIES 4
Highlighted
Super Contributor

Re: Oxaliplatin Ice may help decrease Side Effects?

Interesting.

I hadn't hear of this before, but the research so far seems to point to it being effective in the short/near term.

Nice one.

-s

Reply
0 Kudos
Highlighted
Regular Contributor

Re: Oxaliplatin Ice may help decrease Side Effects?

Hi Albundy 

 

An interesting study. I'm on cycle 3 now. After an extended rest between cycle 2 and 3, I could tollerate cooled water and even a Sunday from Hungry Jacks. But usually I have go a single swallow at a time and rest. I warm the water in my mouth and slow down when it hurts. My cycle 3 has just started and it's the worst so far. I only have 1 more cycle to go so I hope it all goes away before summer comes back.

 

How many more cycles do you have on the radar?

 

Cheers

 

Phil

 

Reply
0 Kudos
Highlighted
Occasional Contributor

Re: Oxaliplatin Ice may help decrease Side Effects?

About 6 cycles left,  mine was 12 cycles, starting to get that metallic taste more often that people talk about.  It means a lot of the food has a strang taste. Your lucky you have only one more cycle. 

Good luck

Reply
0 Kudos
Highlighted
Regular Contributor

Re: Oxaliplatin Ice may help decrease Side Effects?

Hi Albundy 

 

I'm back in hospital. Cycle 2 and 3 Capecitabine are my problem. I don't get a metallic taste. Water just tastes off so I am struggling with fluid intake, but then my gut just stops absorbing it. It's been 6 days since my Oxaliplatin so those side effects are setting already, but 3rd cycle was a tough infusion.

 

Hang in there buddy. You've hit the hump.

 

Take care.

 

 

Reply
0 Kudos
Post new topic
Talk to a health professional
Cancer Council support and information 13 11 20Mon - Fri 9am - 5pm
Cancer Information and Support

Online resources and support

Access information about support services, online resources and a range of other materials.

Caring for someone with cancer?

Find out what resources and support services are available to assist you.